Advertisement

Disseminated intravascular coagulopathy and adult respiratory distress syndrome: Life-threatening complications of hysteroscopy

      This paper is only available as a PDF. To read, Please Download here.
      A 23-year-old, healthy woman underwent hysteroscopy during which Hyskon solution was injected into the uterine cavity. Soon afterward she developed a bleeding coagulopathy followed by acute respiratory insufficiency and pulmonary edema, necessitating endotracheal intubation and artificial ventilation with positive end-expiratory pressure. This rare complication of hysteroscopy was most probably due to the injection of Hyskon solution. (AM J OBSTET GYNECOL 1990;162:44-5.)

      Key words

      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to American Journal of Obstetrics & Gynecology
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      REFERENCES

        • Ring J
        • Messer K
        Incidence and severity of anaphylactoid reactions to colloid volume substitutes.
        Lancet. 1977; 1: 466-469
        • Leake JF
        • Murphy AA
        • Zacur HA
        Noncardiogenic pulmonary edema: a complication of operative hysteroscopy.
        Fertil Steril. 1987; 48: 497-499